Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On free products of finitely generated abelian groups


Author: Anthony M. Gaglione
Journal: Trans. Amer. Math. Soc. 195 (1974), 421-430
MSC: Primary 20F05
MathSciNet review: 0360840
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let the group G be a free product of a finite number of finitely generated abelian groups. Let $ G'$ be its commutator subgroup. It is proven here that the ``quasi-G-simple'' commutators, defined below, are free generators of $ G'$.


References [Enhancements On Off] (What's this?)

  • [1] M. Anshel and R. Prener, On free products of finite abelian groups, Proc. Amer. Math. Soc. 34 (1972), 343-345. MR 46 #1911. MR 0302768 (46:1911)
  • [2] S. Bachmuth, Automorphisms of free metabelian groups, Trans. Amer. Math. Soc. 118 (1965), 93-104. MR 31 #4831. MR 0180597 (31:4831)
  • [3] K. W. Gruenberg, Residual properties of infinite soluble groups, Proc. London Math. Soc. (3) 7 (1957), 29-62. MR 19, 386. MR 0087652 (19:386a)
  • [4] M. Hall, Jr., The theory of groups, Macmillan, New York, 1959. MR 21 #1996. MR 0103215 (21:1996)
  • [5] W. Magnus, A. Karass and D. Solitar, Combinatorial group theory: Presentations of groups in terms of generators and relations. Pure and Appl. Math., vol. 13, Interscience, New York, 1966. MR 34 #7617.
  • [6] R. A. Prener, The lower central series of special groups generated by elements of order two, Ph.D. Thesis, The Polytechnic Institute of Brooklyn, Brooklyn, N. Y., 1969.
  • [7] H. V. Waldinger, Addendum to ``The lower central series of groups of a special class", J. Algebra 25 (1973), 172-175. MR 0316569 (47:5116)
  • [8] H. V. Waldinger, The lower central series of groups of a special class, J. Algebra 14 (1970), 229-244. MR 41 #5502. MR 0260882 (41:5502)
  • [9] -, Two theorems in the commutator calculus, Trans. Amer. Math. Soc. 167 (1972), 389-397. MR 45 #3537. MR 0294467 (45:3537)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20F05

Retrieve articles in all journals with MSC: 20F05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1974-0360840-3
PII: S 0002-9947(1974)0360840-3
Keywords: Free product of groups, free group, finitely generated abelian group, free generator, basic commutator, commutator subgroup, dimension, "G-simple basic commutator", "quasi-G-simple'' commutator, rewriting process
Article copyright: © Copyright 1974 American Mathematical Society